Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Reproductive System

Get Email Updates

Reproductive System Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: My vulva has become swollen and its not a yeast infection, can you help me?

By j-bird
 
Rate This

My vulva, both the labia minora and majora as well as the clitoris and clitoral hood, have become incredibly swollen and very red. Sometimes one side will swell more than the other, in some ways its like a moving rash. I have been using prescribed Hyderm Clotrimoderm 1:1 compound which, if it was an external yeast infection, should make the swelling go down in about three days but so far hasn't been proven to do anything. Without the cream to keep the area lubricated though it becomes unbearably dry, urination burns, and walking would be impossible. This irritation has happened about 4 times over the past 2 years at seemingly random. I've been to my doctor who gave me the compound. Recently went back with the same symptoms was swabbed for a yeast test which came back negative. So, its not a yeast infection external or internal and my doctors don't know what it is. The only thing that makes it go away is my period. This irritation is getting irritating, any ideas?

Add a Comment2 Comments

Maryann Gromisch RN Guide

What type of doctor are you seeing for this problem? A gynecologist or an internist? I have no clue to the cause of this inflammation? If it resolves with your period, I wonder if it has anything to do with hormones? Are you taking any medications that might be causing this reaction? Are you using any feminine products that may be causing an allergic reaction?

I wish that I could have been more helpful.
Maryann

October 27, 2011 - 5:39pm
j-bird (reply to Maryann Gromisch RN)

I've seen about 5 different general practitioners about it. Two of which were my family doctors, the others were filling in while they were away. I just got it again last sunday and I think it has something to do with the lubricant my boyfriend and I use occasionally. I'm pretty set that the cause is aspartame in the lube which I happen to be allergic to when taken orally. I've never had it absorbed through the skin before and don't know if it could cause this type of reaction. the only medication I am consistently on is birth control (Diane-35 will be switching to Alesse in a month because of spotting issues). I don't douche or use feminine wipes. Since this new reaction started i have tried allergy pills (benadryl), coconut oil (said to help in similar cases), the same cream i used before (didn't work, surprise, not a yeast infection), tea-tree oil (didn't feel good took off a.s.a.p.). Next step is a saltine bath which I'm pretty sure wont work. Im looking for gynaecologist in my area right now.

November 28, 2011 - 6:23pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1628 Health

Changed

606 Lives

Saved

455 Lives
4 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How do you control your PMS?:
View Results